Q:

What are the symptoms of Lamictal withdrawal?

A:

Quick Answer

Symptoms of Lamictal, or lamotrigine, withdrawal may include mood swings, depression, anger, loss of balance, anxiety, fatigue, headaches, nausea, vomiting and tingling sensations, according to Mental Health Daily. Rx List states that seizures are another potential withdrawal symptom. The symptoms of Lamictal withdrawal depend on a variety of factors, including how long the patient has been taking Lamictal, how quickly the dose is discontinued and the dosage.

Continue Reading

Full Answer

Lamictal is primarily prescribed for two different health conditions: epilepsy and bipolar disorder. Rx List recommends that patients who plan to discontinue or resume their use of Lamictal contact their doctor.

Mental Health Daily goes in depth about the various symptoms of Lamictal withdrawal. Anger and irritability are common symptoms of Lamictal withdrawal, and unless the patient has a history of anger or irritability problems preceding use of the drug, the emotions are most likely due to withdrawal effects. Symptoms of bipolar disorder and mood swings may result from the discontinuation of Lamictal use, even in patients who are not taking the drug to treat bipolar disorder. Nausea and dizziness are potential side effects of Lamictal withdrawal, and they may lead to vomiting in some patients. Deep, seemingly unmanagable depression is a common symptom of withdrawal, but it eventually subsides over time in most cases.

Learn more about Side Effects

Related Questions

Explore